Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 204, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2016, 4:28 PM CDT for Camden County, Dallas County, Laclede County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2016, 4:28 PM CDT (21:28 UTC)
- Expired
- Aug 25, 2016, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, MO, Dallas County, MO, Laclede County, MO
The radar
The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 4:32 PM CDT | TSTM WND DMG | 4 Se Leadmine, MO | DELAYED REPORT... NUMEROUS TREE LIMBS DOWN ON PROPERTY AND PRIVATE ROADWAY INCLUDING HEALTHY 12 INCH DIAMETER WALNUT TREE LIMBS. TIME ESTIMATED VIA RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
926
WUUS53 KSGF 252128
SVRSGF
MOC029-059-105-252215-
/O.NEW.KSGF.SV.W.0204.160825T2128Z-160825T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DALLAS COUNTY IN SOUTHWESTERN MISSOURI...
NORTHWESTERN LACLEDE COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
* UNTIL 515 PM CDT
* AT 427 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
SOUTHEAST OF MACKS CREEK...OR 13 MILES SOUTHWEST OF
CAMDENTON...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HA HA TONKA STATE PARK... ELDRIDGE...
MONTREAL... DECATURVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3772 9261 3775 9296 3794 9293 3797 9259
TIME...MOT...LOC 2127Z 279DEG 8KT 3785 9287
HAIL...1.00IN
WIND...60MPH
$$
TERRY3 follow-up statements
154
WWUS53 KSGF 252154
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 PM CDT THU AUG 25 2016
MOC029-059-105-252215-
/O.CON.KSGF.SV.W.0204.000000T0000Z-160825T2215Z/
DALLAS MO-LACLEDE MO-CAMDEN MO-
454 PM CDT THU AUG 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN DALLAS...NORTHWESTERN LACLEDE AND SOUTH CENTRAL
CAMDEN COUNTIES...
AT 453 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF CAMDENTON TO 12 MILES SOUTHEAST
OF MACKS CREEK TO 13 MILES NORTHWEST OF LEBANON...MOVING SOUTHEAST AT
10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HA HA TONKA STATE PARK... ELDRIDGE...
MONTREAL... DECATURVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3772 9261 3775 9296 3794 9292 3797 9259
TIME...MOT...LOC 2153Z 322DEG 8KT 3789 9282 3781 9285 3777 9288
HAIL...1.00IN
WIND...60MPH
$$
TERRY448
WWUS53 KSGF 252206
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT THU AUG 25 2016
MOC059-252213-
/O.CAN.KSGF.SV.W.0204.000000T0000Z-160825T2215Z/
DALLAS MO-
506 PM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED. STORMS OVER EASTERN DALLAS COUNTY MAY
STILL PRODUCE WIND GUSTS TO 50 MPH.
LAT...LON 3772 9261 3774 9284 3774 9285 3785 9286
3795 9282 3797 9259
TIME...MOT...LOC 2203Z 279DEG 8KT 3789 9280 3781 9283 3777 9286
$$
MOC029-105-252215-
/O.CON.KSGF.SV.W.0204.000000T0000Z-160825T2215Z/
LACLEDE MO-CAMDEN MO-
506 PM CDT THU AUG 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN LACLEDE AND SOUTH CENTRAL CAMDEN COUNTIES...
AT 503 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF CAMDENTON TO 13 MILES SOUTHEAST OF
MACKS CREEK TO 12 MILES NORTHWEST OF LEBANON...MOVING EAST AT 10
MPH. THESE STORMS HAVE WEAKENED AND THE WARNING WILL LIKELY BE
ALLOWED TO EXPIRE.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HA HA TONKA STATE PARK... ELDRIDGE...
MONTREAL... DECATURVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3772 9261 3774 9284 3774 9285 3785 9286
3795 9282 3797 9259
TIME...MOT...LOC 2203Z 279DEG 8KT 3789 9280 3781 9283 3777 9286
HAIL...<.75IN
WIND...60MPH
$$
TERRY848
WWUS53 KSGF 252214
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CDT THU AUG 25 2016
MOC029-105-252224-
/O.EXP.KSGF.SV.W.0204.000000T0000Z-160825T2215Z/
LACLEDE MO-CAMDEN MO-
514 PM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LACLEDE AND SOUTH
CENTRAL CAMDEN COUNTIES WILL EXPIRE AT 515 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3772 9261 3774 9284 3774 9285 3785 9286
3795 9282 3797 9259
TIME...MOT...LOC 2213Z 279DEG 8KT 3789 9280 3781 9283 3777 9286
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:46 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 25, 2:46 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Springfield MO 246 PM CDT THU AUG 25 2016 .SYNOPSIS... Issued at 246 PM CDT Thu Aug 25 2016 A surface boundary was located from southeast Kansas into northern Missouri early this afternoon. Instability has developed south and east of the boundary with surface based CAPES of 3000-4000 j/kg over the Ozarks. 0-6 bulk shear was between 30-40kts. Main focus over the short term period will be with convection potential, especially over our northwestern 1/3 of the CWA. && .SHORT TERM...(This evening through Friday) Issued at 246 PM CDT Thu Aug 25 2016 For the remainder of this afternoon and tonight, we are anticipating some scattered convection to begin firing up shortly over extreme southeast Kansas and the Missouri Ozarks. More organized convection is expected to our north and west again tonight. PW values along the front to our northwest tonight will be between 1.7 and 1.9 in. and our surrounding WFO neighbors to our north and west will be issuing a flash flood watch for tonight, given the already heavy rainfall from last night. Over our area, main concern will be in our northwest 1/3 of the CWA which could get the eastern extent of this convection tonight, but at this time we are not expecting enough in the way to warrant a watch in our cwa and we also did not get the rainfall as did the areas to our northwest last night. .LONG TERM...(Friday Night through Thursday) Issued at 246 PM CDT Thu Aug 25 2016 The front is expected to hang around the area through the weekend with continued chances for scattered convection anticipated. At this time we are not expecting organized severe storms, but could see some strong storms develop during the afternoon on Friday near the frontal boundary. Cloud cover and scattered convection will keep temperatures down slightly with highs generally in the mid to upper 80s. Can't rule out thunderstorm chances on a daily basis given the high moisture content and weak disturbances pushing through the area. Little change in daily temperatures is expected through the period. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1233 PM CDT Thu Aug 25 2016 For the KSGF/KJLN/KBBG tafs: The main surface boundary will remain north of the TAF sites through the period, which will be the focus for more widespread showers and thunderstorms. Cannot rule out some isolated storms further south this afternoon, but confidence no high enough to include in forecasts. Otherwise, better chances for convection will be late tonight/Friday morning as front sags slowly southward. Consensus of models do show activity to remain across central Missouri, but will include a prob30 after 12Z group given closer proximity of front. VFR conditions expected through the period, with the only IFR/MVFR flight conditions expected would be any any storms that might impact the terminals. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Raberding
Hazardous weather outlook, Aug 25, 3:39 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 PM CDT THU AUG 25 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 339 PM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THE EVENING...MAINLY NORTH AND EAST OF THE INTERSTATE 44 CORRIDOR. SOME OF THESE STORMS MAY BECOME STRONG WITH WIND GUSTS UP TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. ADDITIONAL STORMS WILL BE POSSIBLE OVERNIGHT...BUT WILL MAINLY BE CONFINED TO SOUTHEAST KANSAS INTO WEST CENTRAL AND CENTRAL MISSOURI. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL THEN BE POSSIBLE ON A DAILY BASIS FROM FRIDAY THROUGH NEXT TUESDAY. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS INTO NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Aug 25, 3:57 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT THU AUG 25 2016
MOZ069-080-252145-
CAMDEN MO-DALLAS MO-
357 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS AND SOUTHWESTERN
CAMDEN COUNTIES UNTIL 445 PM CDT...
AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF URBANA...OR 15 MILES NORTH OF BUFFALO...MOVING
NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
HA HA TONKA STATE PARK... LAKE OF THE OZARKS...
CAMDENTON... URBANA...
MACKS CREEK... LINN CREEK...
LOUISBURG... GREEN BAY TERRACE...
TUNAS... BRANCH...
LEADMINE... ROACH...
HURRICANE DECK... OLD LINN CREEK...
PUMPKIN CENTER... PURVIS...
LAT...LON 3796 9261 3789 9274 3789 9285 3783 9286
3768 9313 3781 9319 3787 9319 3791 9314
3790 9307 3796 9307 3817 9282
TIME...MOT...LOC 2057Z 231DEG 18KT 3787 9304
TERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:57 PM CDT | Special Weather Statement | SGF | Camden | 48 min |
| Aug 25, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 40 min |
| Aug 25, 4:51 PM CDT | Special Weather Statement | SGF | Dallas | 39 min |
| Aug 25, 4:58 PM CDT | Special Weather Statement | SGF | Miller | 47 min |
| Aug 25, 5:17 PM CDT | Special Weather Statement | SGF | Maries | 43 min |
| Aug 25, 5:42 PM CDT | Special Weather Statement | SGF | Dallas | 48 min |
| Aug 25, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 56 min |
| Aug 25, 6:02 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 58 min |
| Aug 25, 6:05 PM CDT | Special Weather Statement | SGF | Morgan | 40 min |
| Aug 25, 6:25 PM CDT | Special Weather Statement | SGF | Morgan | 50 min |
| Aug 25, 6:53 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.